Delaware, 2004

Damaging Wind in Delaware, June 1, 2004

June 1, 2004 · NWS PHI · 1 event in 1 county or zone

A severe thunderstorm knocked down several trees and wires in Frederica.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A severe thunderstorm knocked down several trees and wires in Frederica.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 1, 2:50 AM EST, 13 hours 8 minutes earlier.

Area forecast discussion, Jun 1, 2:50 AM EST, 13 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
350 AM EDT TUE JUN 1 2004

SVR TSTM WTCH IN EFFECT ENTIRE FA UNTIL 6 PM EDT. SEVERAL REPORTS
OF SMALL HAIL BUT NO SEVERE WX YET. WILL CARRY AN INITIAL PERIOD
IN THE ZONES FOR THE WATCH AND PSBLY SEVERE WX. THEN A CHANCE OF
SHOWERS UNTIL ARND MIDNIGHT...SLIGHT CHANCE FOR THE REST OF THE NIGHT
INTO WED. NEXT COLD FRONT WILL TRIGGER ANOTHER ROUND OF TSTM ACTIVITY
WED AFTN AND EVNG. COOLER DRIER AIR WILL BEGIN FILTERING INTO THE
AREA LATE WED NIGHT BUT MAKE ITSELF FELT THU NIGHT INTO FRI NGT.
LOOKS LIKE A STRETCH OF DRY WX FROM THU THRU MOST OF SAT. NEXT CHC
FOR PCPN WILL BE SAT NGT THRU SUN NGT AS LOW PRES MOVES IN FROM
THE WEST.

&&

.MARINE...

WINDS AND WAVES ARE EXPECTED TO REMAIN BELOW SCA CRITERIA THROUGH
SUN.

SWLY FLOW WILL CONTINUE OVER THE MARINE AREA THROUGH WED. SHOWERS
AND THUNDERSTORMS ARE LIKELY TODAY AND AGAIN WED AHD OF A CDFNT.
THE CDFNT IS FCST TO CROSS THE AREA WED NIGHT FOLLOWED BY A WIND
SHIFT TO THE NW. HIGH PRES WILL MOVE BY ON THU AND FRI...THEN WINDS
WILL SHIFT BACK TO THE S OR SW FOR SAT AND SUN.

&&

.AVIATION...

AT 300 PM A LINE OF TSTMS EXTDD N TO S ACRS ERN PA INTO MD...AND WAS
MOVG EWD AT AROUND 35 KT.  THIS LINE SHOULD REACH THE PHL AREA
AROUND 500 PM AND...IF IT PERSISTS...MOVE OFF THE NJ COAST BTWN 600
AND 700 PM.  THE LINE HAS BEEN PRODUCING VERY GUSTY WINDS AND SMALL
HAIL.

THERE IS ALSO SCT TSTM ACTVTY AHD OF AND BHND THE LINE...BUT
THIS SHOULD TAPER OFF TWDS SUNSET. PLACES THAT RECEIVE RAINFALL THIS
AFTN COULD HAVE FOG FORM LATER TONIGHT AS SKIES OVERNIGHT ARE
EXPECTED TO BE JUST SCT CLDS AND WINDS SHOULD BECOME LIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
MPO 51 73 48 67 / 40 50 30 20
ABE 56 78 54 72 / 40 50 30 20
RDG 57 79 54 73 / 40 50 30 20
PHL 62 83 62 78 / 40 40 30 20
12N 54 78 54 70 / 40 50 40 20
SMQ 56 79 56 71 / 40 40 30 20
TTN 58 81 59 75 / 40 40 30 20
MIV 58 82 58 75 / 40 30 30 20
N55 60 75 60 67 / 40 30 30 20
ACY 59 81 58 71 / 40 30 30 20
ILG 61 83 61 77 / 40 40 30 20
DOV 60 83 60 76 / 40 30 30 20
GED 60 85 61 77 / 40 30 30 20
&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE/OCEAN...NONE.
MARINE/DEL BAY...NONE.
&&

RPW
Hazardous weather outlook, Jun 1, 9:53 AM EST, 6 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1053 AM EDT TUE JUN 1 2004

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-021100-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-BERKS PA-BUCKS PA-CAMDEN NJ-
CAPE MAY NJ-CARBON PA-CAROLINE MD-CECIL MD-CHESTER PA-
COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-DELAWARE PA-
DELAWARE BEACHES DE-EASTERN MONMOUTH NJ-GLOUCESTER NJ-HUNTERDON NJ-
INLAND SUSSEX DE-KENT MD-KENT DE-LEHIGH PA-MERCER NJ-MIDDLESEX NJ-
MONROE PA-MONTGOMERY PA-MORRIS NJ-NEW CASTLE DE-NORTHAMPTON PA-
NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-QUEEN ANNES MD-
SALEM NJ-SOMERSET NJ-SOUTHEASTERN BURLINGTON NJ-SUSSEX NJ-TALBOT MD-
WARREN NJ-WESTERN MONMOUTH NJ-
1053 AM EDT TUE JUN 1 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND
SOUTHEAST PENNSYLVANIA...DELAWARE...THE NORTHERN MARYLAND
EASTERN SHORE...AND NEW JERSEY EXCLUDING THE FIVE NORTHEAST
COUNTIES.

.DAY ONE...TODAY
THUNDERSTORM...A FEW OF WHICH MAY CONTAIN LARGE HAIL...ARE POSSIBLE
THIS AFTERNOON OVER EASTERN PENNSYLVANIA...THE EXTREME NORTHERN
DELMARVA...AND PORTIONS OF NORTHERN AND SOUTHWESTERN NEW JERSEY.

.DAYS TWO THROUGH SEVEN...
THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS OVER THE ENTIRE
REGION WEDNESDAY AFTERNOON AND EVENING ACCOMPANIED BY DAMAGING WINDS
AND HAIL.

.SPOTTER CALL TO ACTION STATEMENT...

.SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

EBERWINE/MPD

In the hours before

Special weather statement, Jun 1, 2:10 PM EST, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
310 PM EDT TUE JUN 1 2004

DEZ001>003-MDZ008-012-020-NJZ009-010-012-013-015>023-027-PAZ060-061-
067>071-012200-
ATLANTIC NJ-BERKS PA-BUCKS PA-CAMDEN NJ-CAPE MAY NJ-CAROLINE MD-
CECIL MD-CHESTER PA-CUMBERLAND NJ-DELAWARE PA-GLOUCESTER NJ-
HUNTERDON NJ-INLAND SUSSEX DE-KENT MD-KENT DE-LEHIGH PA-MERCER NJ-
MIDDLESEX NJ-MONTGOMERY PA-NEW CASTLE DE-NORTHWESTERN BURLINGTON NJ-
OCEAN NJ-PHILADELPHIA PA-SALEM NJ-SOMERSET NJ-
SOUTHEASTERN BURLINGTON NJ-WESTERN MONMOUTH NJ-
310 PM EDT TUE JUN 1 2004

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS OVER SOUTHEASTERN PENNSYLVANIA. THE THUNDERSTORMS WERE
MOVING EAST AROUND 40 MPH AND WILL MOVE ACROSS NORTHERN DELAWARE AND
SOUTHERN NEW JERSEY DURING THE NEXT HOUR AND A HALF. THE CITY OF
PHILADELPHIA AND ITS SURROUNDING SUBURBS WILL ALSO BE AFFECTED. IF
DRIVING, BRIEF HEAVY DOWNPOURS WILL LIMIT VISIBILITIES. PEA-SIZE
HAIL AND DANGEROUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH
THESE STORMS. KEEP AN EYE TO THE SKY AND MOVE INDOORS IF YOU ARE IN
THE PATH OF THESE STORMS.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Kent

When
June 1, 3:58 PM EST
Where
Kent County, Frederica
Measured
52 kt (60 mph) estimated gust
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
39.017, -75.467

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Delaware in 2004Every state in 2004This day in weather historyWarnings in Delaware, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407963.